Sexually Transmitted Diseases/STI symptoms - rashes and anxiety
Q: Something to worry about?
At the end of July (9.5 weeks ago), I had unprotected extra-marital intercourse. I did not have any symptoms 2-3weeks after, but 5 weeks after, I got a small rash that totally looked like balanitis. My wife also had some very small lesions on her inner lips. She took oral canestin and I used the cream and it went away a couple of days later. Then 1 week later mine came back (once we had intercourse again).
So went to the doc 8wks post. He prescribed loprox, which I used and the rash went away (slowly). But I developed other symptoms like testicular pain and scrotum redness and now have this weird rash on my forearm and armpit (ringworm-like). It has been 2 days and has not changed appearance but is sensitive to light. 9 weeks post-went to doc again and he told me to wait out the pain until results from tests are back.
End of July, encounter
5 weeks post, rash on glans, goes away
6 weeks post, rash comes back
8 weeks post, rash treated but other symptoms arise
9 weeks post, testes pain, redness, rash on forearm, inguinal tenderness, rash in armpit, sensitive creases (behind knees, armpit, elbow), nausea when I palpate my scrotum/testes and tubes.
10 weeks post, waiting for results and totally stressed out.
I did not have the obvious s/s like fever, major headaches, major rashes, chills, etc.
Added pics that I have of odd forearm rash.
THanks for reading my rant and easing my mind (I hope).
So there's this "problem" we discuss in health disorders known as psychosomatic dysfunction and it deals with a person who is so stressed out (and it can stem from guilt, fear, shame, you name it) that they manifest problems that can compound and create more problems when is essence they could be completely fine. You were treated for balanitis from that affair, which was cured.....problem SOLVED. Your "issues" arose from the acute stress syndrome which in turn created "symptoms" like the nausea and possibly even the pain, which can be called referred pain which may have been a result of the stress.
When was the last time you had sex with your wife? Yourself? Did she forgive you for the affair? Did YOU? No STI on the planet creates symptoms like a pimple on the arm, so this is more like paranoia John that led you to me and I'm kinda glad because I'm worried about you. I wouldn't classify one bump on your arm or the barely noticeable chafing in the inside of your arm as a problem because that could be from dry skin or from stress too! Let me know when your tests results come back, but it sounds like you need someone to talk to. If its me you want to talk to that's fine because I can give you my email and cell phone and I wont charge you for it, but let me know either way.
[an error occurred while processing this directive]---------- FOLLOW-UP ----------
QUESTION: Hi doc,
after getting the test results, it doesn't seem to be an sti (although the hsv tests haven't come back...). Turns out, the testes pain may be related to a suspected neoplasm (according to the ultrasound). So that's much better. Not. Urology consultation sometime w/i the next 3 mths. Yeaah.
And now, for the last 2 weeks, I've had what I was hoping were "stress" ulcers on my tongue. On the inside of my cheeks (both sides upper), I have white nodules which are annoying. I thought they would go away but they haven't. And of course, when I read on what looks like what I have, it has to mention HIV. So I'm wondering what these could be, and how reliable is the HIV test @ 9 wks. I read that it's over 95%. Still worried, so I will test myself again next week where it will be over 12 weeks.
Oh, and the rash came back and seemed to cover a bigger area. I told the doc I used loprox for 9 days but I stopped cause it was causing my glans skin to peel and irritated my foreskin. He told me to try lamisil. We'll see but I'm getting tired of all of this. 2+ mths w/o comfort whatsoever.
Thanks doc. I knew about the psychosomatic stuff so I tried to calm myself down after I got the resukts, but now I'm back to freakin out a bit. Woooosaa!
I'm not a doctor John, my brother, I have an MPH, and an M.Ed. :P
If you ever need me to distress you can email me at firstname.lastname@example.org or if you want to instant message me I can add you to Facebook or something just let me know, since if you were to call me the international call rate would be sky high. As always what we discuss is confidential and will be kept in trust, but you take care of yourself and stop getting so worked up about every little damn thing. I highly doubt we're talking about the three letter word of terror (HIV) here. From my research on tongue-related nodules those can be related to vitamin and nutrient deficiencies, which I could assume is possible if you haven't been taking of yourself. You seem like a sweet guy and that's coming from someone who barely knows you, but I wish you would stop worrying so much.